Hi, I'm 23 and recently started testing out different ADHA medications. I started off on concerta (18mg), I found it calmed me down a lot and took away my jitters but it calmed me down to the point where I felt awkward around people..when people would talk to me I would listen, but I was to mellowed out to even care to respond. I could focus but I didn't have motivation to get up and do anything. Next I went to adderall (15mg) which was so nice because it gave me a mass amount of energy. I felt like I could get things done a lot faster and I had the motivation to do it, but I felt spaced out the entire time. It was like my body was ready to go and ready to get everything done but my mind wasn't there. Both side effects were basically insomnia (which I already had caused by ADHD) suppressed appetite, and a little bit of anxiety. Now my doctor has me testing out Vyvanse.. I'm on week number two now. I found the first three days I was really calm, but extremely emotional and anxious, I honestly cried the entire second day. The third day I was calm and felt like I could talk to people normally again without wanting to burst out in tears, just a little angry. The fourth day I finally felt normal but I found they wore off after 7 hours, so the fifth day I upped my dose from 30 mg to 40mg.. I felt more awake and more attentive with only a little bit of anxiety, but they still wore off after 7 hours.. I'm wondering if other people may have the same issue of it wearing off this fast. I've noticed my attention span is really good on Vyvanse but my motivation isn't there. Its like I have the attention span to get stuff done but not the motivation to do it..Maybe it means I should up the dose? I can't seem to find one that gives me both motivation and focus at the same time. Just looking for opinions, possibly other medications that have worked for people facing the same issues !? Any advice would be great!
Kait; Just want to make sure of one thing when you Increased the Vyvanse did your doctor okay that. You always want to make sure you get the okay from the doctor this type of medicine if you run out early they well not replace it. Or the Insurance pay for it if it is too early. Just a warning.Just some things to talk with your doctor about some people it takes a combination of medications to treat the ADHD, Many time a mild antidepressant along with the ADHD med that works the best for you. You really are doing it the right way is trying it for a while and report back to the doctor and let them know how well their working and you have a good enough doctor to continue to try to get one the works. Many people have the same problem as you where the medication poop's out a bit early and one way they fix this is said in the morning the try to get by and take the medication a bit later so it well works longer during the day or evening and not wear out. Also outside of that they try and adjust your medications in different ways like add another 1/2 Adderall. And you still have some you have not tried yet but are very similar to what the medications in these are. Everyone is different and sometimes you have to take it a bit longer in able to get a true feeling. And remember the part of trying to take them a bit later in the day like 11 am instead of 7 or 8 am there are a lot of tricks to get these to work but you have to work with the doctor and see to you which one seems to let you focus the best and for the longest. Let the doctor know and see if maybe an increase is in order it's more a trial and error thing. Then some I don't see down is the timed release Ritalin LA which many do well on that it's a lot like the Concerta but is released in your system differently. But may work a bit longer. I hope this helps some but you should almost like make a Diary of all of these and keep it for your future record and rate them on how they worked. And show it to the doctor and you 2 work something out. have a good day and hope you get the right one or combination of them soon. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Apr 2011 • 4 answers
Posted 25 Mar 2013 • 1 answer
Posted 11 Jun 2014 • 1 answer
Posted 10 Feb 2015 • 2 answers
Posted 30 Sep 2015 • 0 answers